Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 34, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at May 22, 2011, 9:52 PM EDT for 4 counties in Michigan. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 9:52 PM EDT (01:52 UTC)
- Expired
- May 22, 2011, 10:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Antrim County, MI, Charlevoix County, MI, Grand Traverse County, MI, Kalkaska County, MI
The radar
The NCL Michigan radar (KAPX), 46 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 9:52 PM EDT | TSTM WND DMG | Alden, MI | NUMEROUS TREES DOWN |
| May 22, 9:52 PM EDT | TSTM WND DMG | Mancelona, MI | POWER LINES DOWN AND ON FIRE |
| May 22, 9:58 PM EDT | TSTM WND GST 44 | 2 Ene Ellsworth, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 1.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 2381 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
611
WUUS53 KAPX 230152
SVRAPX
MIC009-029-055-079-230230-
/O.NEW.KAPX.SV.W.0034.110523T0152Z-110523T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
952 PM EDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANTRIM COUNTY IN NORTHERN LOWER MICHIGAN...
CHARLEVOIX COUNTY IN NORTHERN LOWER MICHIGAN...
EASTERN GRAND TRAVERSE COUNTY IN NORTHERN LOWER MICHIGAN...
NORTHWESTERN KALKASKA COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 1030 PM EDT
* AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM KEWADIN TO BUCKLEY...AND MOVING
NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
EAST JORDAN...BOYNE CITY...ELK RAPIDS...ELLSWORTH...
CHARLEVOIX...JORDAN TOWNSHIP...TRAVERSE CITY STATE PARK...WARNER
TOWNSHIP...YOUNG STATE PARK...HORTON BAY...WILDWOOD...MAPLETON...
WALLOON LAKE...CLARION...KEWADIN...OLD MISSION...CENTRAL
LAKE...TORCH LAKE AND IRONTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4487 8559 4499 8548 4475 8555 4477 8551
4495 8540 4527 8539 4537 8520 4538 8508
4537 8506 4534 8510 4534 8505 4538 8499
4538 8498 4535 8503 4527 8500 4529 8489
4481 8495 4451 8548 4451 8567
TIME...MOT...LOC 0151Z 204DEG 51KT 4500 8530 4456 8559
WIND...HAIL 60MPH 1.00IN
$$
JZ3 follow-up statements
053
WWUS34 KAPX 230206
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1006 PM EDT SUN MAY 22 2011
MIC009-029-055-079-230230-
/O.CON.KAPX.SV.W.0034.000000T0000Z-110523T0230Z/
GRAND TRAVERSE MI-ANTRIM MI-KALKASKA MI-CHARLEVOIX MI-
1006 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
CHARLEVOIX...NORTHWESTERN KALKASKA...ANTRIM AND EASTERN GRAND
TRAVERSE COUNTIES UNTIL 1030 PM EDT...
AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM IRONTON TO MANCELONA TO
KINGSLEY...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
BOYNE CITY...ELK RAPIDS...BELLAIRE...EAST JORDAN...RAPID CITY...
JORDAN TOWNSHIP...WARNER TOWNSHIP...WILLIAMSBURG...ALDEN...CLAM
RIVER...WILDWOOD...YOUNG STATE PARK...HORTON BAY...WALLOON LAKE...
CLARION...KEWADIN...CENTRAL LAKE...BATES AND LAKE BELLAIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4471 8562 4477 8551 4495 8540 4527 8539
4537 8520 4538 8508 4534 8510 4534 8505
4538 8500 4534 8505 4528 8501 4527 8497
4529 8489 4481 8495 4452 8546 4451 8567
TIME...MOT...LOC 0206Z 211DEG 40KT 4533 8517 4498 8507
4466 8549
WIND...HAIL 70MPH 1.00IN
$$
JZ984
WWUS34 KAPX 230222
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1022 PM EDT SUN MAY 22 2011
MIC009-029-055-079-230230-
/O.CON.KAPX.SV.W.0034.000000T0000Z-110523T0230Z/
GRAND TRAVERSE MI-ANTRIM MI-KALKASKA MI-CHARLEVOIX MI-
1022 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CHARLEVOIX...NORTHWESTERN KALKASKA...ANTRIM AND EASTERN GRAND
TRAVERSE COUNTIES UNTIL 1030 PM EDT...
AT 1019 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BOYNE CITY TO ANTRIM TO
KINGSLEY...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MANCELONA...KALKASKA...WALLOON LAKE...WARNER TOWNSHIP...CLARION...
ANTRIM AND DARRAGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4471 8562 4477 8551 4491 8541 4495 8540
4511 8517 4528 8501 4527 8497 4529 8489
4481 8495 4452 8546 4451 8567
TIME...MOT...LOC 0222Z 236DEG 35KT 4519 8492 4488 8512
4458 8552
WIND...HAIL 70MPH 1.00IN
$$174
WWUS34 KAPX 230229
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1029 PM EDT SUN MAY 22 2011
MIC009-029-055-079-230238-
/O.EXP.KAPX.SV.W.0034.000000T0000Z-110523T0230Z/
GRAND TRAVERSE MI-ANTRIM MI-KALKASKA MI-CHARLEVOIX MI-
1029 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHARLEVOIX...
NORTHWESTERN KALKASKA...ANTRIM AND EASTERN GRAND TRAVERSE COUNTIES
WILL EXPIRE AT 1030 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE
WITH ADDITIONAL STORMS MOVING THROUGH THE AREA.
LAT...LON 4471 8562 4477 8551 4491 8541 4495 8540
4511 8517 4528 8501 4527 8497 4529 8489
4481 8495 4452 8546 4451 8567
TIME...MOT...LOC 0228Z 236DEG 35KT 4522 8485 4491 8505
4461 8545
WIND...HAIL <50MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 7:22 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 22, 7:22 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 722 PM EDT SUN MAY 22 2011 .SYNOPSIS.../ISSUED AT 418 PM/ MILD AND LOCALLY WET WEATHER IS EXPECTED TO CONTINUE INTO THE BEGINNING OF THE WEEK AS A LARGE LOW PRESSURE SYSTEM OVER MINNESOTA PUSHES ACROSS LAKE SUPERIOR LATE TONIGHT AND INTO MONDAY. THIS SYSTEM WILL GENERATE PERIODIC BOUTS OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY...ALONG WITH MUCH ABOVE NORMAL TEMPERATURES. SOME THUNDERSTORMS MAY BE LOCALLY SEVERE THROUGH TONIGHT. CONDITIONS WILL TREND SHARPLY COOLER...BUT QUIETER... BEHIND THIS SYSTEM...WITH THE NEXT CHANCE OF RAIN ARRIVING LATER IN THE WEEK. FF && .SHORT TERM.../ISSUED AT 418 PM/...THIS EVENING AND TONIGHT ...FIRST LINE OF TSTMS WILL EXIT BY 22Z THEN A BREAK WHILE WE AWAIT UPSTREAM THUNDER AND SVR POTENTIAL OVER WISCONSIN... ALL PRODUCTS NOW POSTED. NOW: WE ARE CURRENTLY MONITORING SEVERE WX. EXTRA STAFF IS IN THE OFFICE. INITIAL WRNG VERIFIED WITH 1-2" HAIL AT INDIAN RIVER. LOTS OF HAIL ELSEWHERE. COORDINATED WITH SPC ON EXTENDING WW 216 UP INTO OUR FCST AREA. DECIDED SHORT LENGTH OF DURATION DID NOT WARRANT ATTM. LAPS ANALYSIS HAS 1500 J/KG MLCAPE. 0-6 KM SHEAR OF 35-40 KTS AND 0-3 KM SRH OF 150 M2/S2 IS SUPPORTING SUPERCELLS WITH OCCASIONAL SPLITS NOTED. SHRTWV TROF IS MOVING THRU ATTM. BASED ON 12Z DVN/ILX SOUNDINGS... LOW-LEVELS ARE DRYING BEHIND THESE TSTMS. GLR/GOV DWPTS HAVE PLUNGED TO NEAR 50F IN THE PAST HR. ONCE THESE STORMS EXIT INTO CANADA...WE PROBABLY HAVE A 4-6 HR BREAK. MULTIPLE LINES OF TSTMS ARE DEVELOP UPSTREAM. ATTM IT REMAINS UNCERTAIN AS TO POTENCY. WOULD LIKE TO SEE GAP FILL-IN ACROSS CHI FCST AREA /BETWEEN LSE AND SPI/ BEFORE SIGNIFICANTLY RAISING POPS. PLEASE FOLLOW OUR POPS THIS EVNG AS WE ADD SHORT-TERM DETAIL. WE'VE SEEN 1617Z SWODY1. CONTINUE SLGT RISK. LAST NIGHT'S STORMS AT LEADING EDGE OF COLD POOL REMAINED POTENT UNTIL 5Z. THIS SUGGESTS CONTINUATION OF SEVERE THREAT WITH LARGE HAIL AND WIND DAMAGE THE MAIN THREATS. VERY FEW CHANGES TO PREVIOUS FCST OUTSIDE OF POPS RECONFIG. A MILD NIGHT EXPECTED...50S U.P. AND 60S NRN LOWER. JH && .LONG TERM.../ISSUED AT 418 PM/...MONDAY AND BEYOND MON...MAIN FORECAST ISSUE TO BEGIN THE WORK WEEK CENTERS ON ADDITIONAL PRECIP CHANCES IN ADVANCE OF UPPER TROUGH AXIS FORECAST TO CROSS NORTHERN MICHIGAN BY LATE AFTERNOON. REMNANTS OF ANY OVERNIGHT CONVECTION SHOULD BE ON THEIR WAY OUT THROUGH MID MORNING AS LOW LEVEL JET FORCING WANES AND INSTABILITY DECREASES WITH LOSS OF BETTER MID LEVEL LAPSE RATES. HOWEVER...WILL BE WATCHING FOR POSSIBLE REDEVELOPMENT THROUGH THE AFTERNOON GIVEN COMBO OF SLOWER COLD FRONTAL PASSAGE AND THUS BETTER SURFACE HEATING. STILL... THUNDER THREAT NOT OVERLY HIGH WITH RATHER MEAGER LAPSE RATES ALOFT (SOMETHING CLOSER TO MOIST ADIABATIC) AND LOSS OF BETTER LOW LEVEL MOISTURE AS MIXED LAYER DEWPOINTS DIP INTO THE MID 50S. PER NAM/GFS FORECAST RAOBS...A 75/55 PARCEL YIELDS ONLY A MEAGER 300 J/KG MLCAPE...THOUGH CAN FORESEE A BIT BETTER MOISTURE/INSTABILITY BEING GENERATED FAR SOUTHEAST COUNTIES WHERE BETTER DEWPOINTS PROGGED TO POOL NEAR SAGINAW BAY. WITH APPROACH OF UPPER TROUGH/COLD POOL... FEEL MOST SPOTS WILL END UP WITH SOMETHING MEASURABLE ALONG THE COLD FRONT...WITH LIKELY POPS IN ORDER FOR ALL. TUE/WED...INFLUX OF MUCH COOLER CONDITIONS EXPECTED THROUGH MIDWEEK WITH MEAN THERMAL TROUGHING RESIDING OVER MUCH OF THE GREAT LAKES REGION...FED BY EXPANSIVE LOW LEVEL RIDGING EXPANDING SOUTH/EAST FROM ONTARIO. PER PROGGED VERY DRY AIRMASS (PWATS RUNNING AROUND A THIRD OF AN INCH)...FORESEE A LOT IN THE WAY OF SUNSHINE BOTH DAYS...THOUGH WITH SOME INCREASE IN CLOUD COVER LATER WED AS MONDAY'S BOUNDARY BEGINS TO LIFT BACK NORTH IN RESPONSE TO EASTWARD EJECTION OF NEXT SHORTWAVE TROUGH THROUGH THE PLAINS. THIS MAY ALSO ACT TO PROVIDE A COUPLE OF LATE DAY SHOWERS ACROSS THE FAR SOUTHERN COUNTIES ON WED...THOUGH CONFIDENCE IS FAIRLY LOW. OTHERWISE...STILL LOOKS LIKE A PRIME SETUP FOR SOME LATE SEASON FROST TUE NIGHT WITH COMBO OF CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR IN PLACE. WILL LOWER GOING READINGS A COUPLE MORE DEGREES...WITH THE USUAL COLD SPOTS LIKELY TO DIP INTO THE 20S. HIGHS BOTH DAYS INTO THE 50S AND LOWER 60S...A SOLID 10-15F BELOW NORMAL. LATER PERIODS (WED NIGHT THROUGH SUN)...MAIN FOCUS THROUGH THE EXTENDED WILL BE ON VARIOUS PRECIP CHANCES AS WELL AS TEMPS. OVERALL UPPER PATTERN LOOKS TO REMAIN DOMINATED BY MEAN UPPER TROUGHING OVER THE GREAT LAKES IN RESPONSE TO SLOW BREAKDOWN OF NORTHWEST CANADA REX BLOCK FEATURE...ALLOWING CLOSED LOW FEATURE NEAR THE ALEUTIANS TO SLIP TOWARD THE PACIFIC NORTHWEST...THEREBY REORIENTING THE MEAN WESTERLIES FROM THE ROCKIES THROUGH SOUTHERN CANADA. THIS SETUP FAVORS POTENTIAL CLOSED LOW DEVELOPMENT SOMEWHERE NEAR THE GREAT LAKES LATE IN THE PERIOD AS WESTERLIES BYPASS LEAD SHORTWAVE ACROSS THE REGION...AND QUITE INTERESTING TO NOTE BOTH PERSISTENCE OF OPERATIONAL ECMWF THE PAST FEW DAYS WITH REGARD TO THIS IDEA...AS WELL AS TRENDS IN 22/00Z GFS AND ECMWF ENSEMBLE MEMBERS TOWARD THIS NOTION. UNFORTUNATELY...THIS MAKES THE POP FORECAST RATHER TRICKY AS TIMING/PLACEMENT OF ANY SUCH FEATURE IS VERY LOW CONFIDENCE... PARTICULARLY INTO THE WEEKEND. AS SUCH...WILL GO FOR A DRY FORECAST BOTH SAT/SUN AS DON'T WANT TO CLUTTER THE GRIDS WITH VERY SMALL CHANCES. THAT SAID...WILL STILL NEED TO MAINTAIN SOME POPS WED NIGHT THROUGH THU NIGHT FOR MAINLY SOUTHERN COUNTIES WITH GOOD AGREEMENT THAT APPROACHING UPPER WAVE FROM THE CENTRAL PLAINS WILL LIFT STALLED FRONTAL BOUNDARY (REMNANTS OF MONDAY'S FRONT) BACK NORTH INTO THE LOWER GREAT LAKES. MEANWHILE...STRONG PUSH OF COOLER/DRIER AIR VIA EXPANSIVE LOW LEVEL RIDGING THROUGHOUT ONTARIO SHOULD PUT A SHARP EDGE TO NORTHERN EXTENT OF PRECIP...BUT ALSO HELP HOLD HIGHS BELOW NORMAL ONCE AGAIN RIGHT ON THROUGH THE PERIOD. POTENTIAL IS EVEN THERE FOR SOME VERY CHILLY HIGHS ANY DAY SHOULD CLOUDS/PRECIP DECIDE TO STICK AROUND. LAWRENCE && .MARINE.../ISSUED AT 418 PM/ SOUTHERLY WINDS WILL INCREASE OVERNIGHT IN ADVANCE OF LOW PRESSURE TRACKING TOWARD LAKE SUPERIOR...THOUGH DESPITE QUITE STRONG FLOW ALOFT...OVERLAKE STABILITY SHOULD HOLD CONDITIONS BELOW SMALL CRAFT ADVISORY CRITERIA. COULD PERHAPS SEE A FEW GUSTS APPROACHING 25 KNOTS SOUTH OF GRAND TRAVERSE LIGHT...BUT NOTHING WIDESPREAD. AN AREA OF SHOWERS AND THUNDERSTORMS IS FORECAST TO CROSS AT LEAST PORTIONS OF THE NEARSHORE WATERS OVERNIGHT...WHICH OF COURSE COULD PROVIDE LOCALLY GUSTY CONDITIONS. OCCASIONAL SHOWERS WILL LINGER INTO MONDAY AFTERNOON AS A COLD FRONT CROSSES THE REGION...USHERING IN MUCH COOLER CONDITIONS BY MONDAY NIGHT. A BRIEF PERIOD OF GUSTY WINDS IS LIKELY AS THIS TRANSITION OCCURS...WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE. OTHERWISE...TRANQUIL WEATHER WILL PREVAIL INTO MIDWEEK (LOW WINDS/WAVES) AS HIGH PRESSURE BUILDS SOUTH FROM ONTARIO. LAWRENCE && .AVIATION.../ISSUED AT 719 PM/...VALID FOR 00Z TAFS VFR CIGS/VSBYS CURRENTLY OVR NRN MI TAF SITES...WILL CONTINUE THRU THE EVENING AS SLIGHTLY LOWER/DRIER SFC DEW PTS HAVE WORKED INTO THE REGION. CONVECTION CURRENTLY OVER WISCONSIN...EXPECTED TO CROSS LAKE MICHIGAN AND INTO NRN MI TAF SITES THIS EVENING...IN RESPONSE TO A STORM SYSTEM LIFTING INTO WRN UPPER MICHIGAN. CIGS/VSBYS EXPECTED TO FALL TO MVFR WITH APPROACHING STORMS...THEN FALLING TO MVFR/IFR OVERNIGHT BEHIND EXITING STORMS. SWR && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, May 22, 9:15 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GAYLORD MI 915 PM EDT SUN MAY 22 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 231200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 915 PM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS FROM WISCONSIN WILL MOVE OVER LAKE MICHIGAN TONIGHT. SOME OF THESE STORMS COULD BE SEVERE...PRODUCING LARGE HAIL AND ISOLATED WIND DAMAGE. THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL REDEVELOP MONDAY...MAINLY SOUTH OF A LINE FROM ALPENA TO CADILLAC. SEVERE WEATHER IS NOT EXPECTED. FROST AND/OR FREEZE CONDITIONS ARE POSSIBLE LATER TUESDAY NIGHT THROUGHOUT ALL OF NORTHERN MICHIGAN...ESPECIALLY FOR INLAND LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. PLEASE RELAY ALL REPORTS OF HAIL AND WIND DAMAGE. JH/SWR
In the hours before
Local storm report, May 22, 4:04 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
404 PM EDT SUN MAY 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 5 N OCQUEOC 45.48N 84.10W
05/22/2011 M1.00 INCH PRESQUE ISLE MI TRAINED SPOTTER
&&
EVENT NUMBER APX1100379
SWRLocal storm report, May 22, 4:06 PM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
406 PM EDT SUN MAY 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL PRESQUE ISLE 45.30N 83.47W
05/22/2011 M1.00 INCH PRESQUE ISLE MI TRAINED SPOTTER
&&
EVENT NUMBER APX1100380
SWRLocal storm report, May 22, 4:08 PM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
408 PM EDT SUN MAY 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL HURON BEACH 45.49N 84.11W
05/22/2011 E0.50 INCH PRESQUE ISLE MI TRAINED SPOTTER
MARBLE SIZED HAIL COVERING THE GROUND.
&&
EVENT NUMBER APX1100381
SWRLocal storm report, May 22, 4:13 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
413 PM EDT SUN MAY 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL LONG LAKE 45.23N 83.52W
05/22/2011 M0.25 INCH PRESQUE ISLE MI TRAINED SPOTTER
PEA SIZED HAIL COVERING THE GROUND ALONG THE ALPENA AND
PRESQUE ISLE COUNTY LINE.
&&
EVENT NUMBER APX1100382
SWRLocal storm report, May 22, 4:18 PM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
418 PM EDT SUN MAY 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL INDIAN RIVER 45.42N 84.62W
05/22/2011 M0.75 INCH CHEBOYGAN MI TRAINED SPOTTER
PENNY SIZED HAIL OCCURRING AND COVERING THE GROUND
BETWEEN 215 PM AND 245 PM.
&&
EVENT NUMBER APX1100383
SWRLocal storm report, May 22, 4:37 PM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
437 PM EDT SUN MAY 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0413 PM HEAVY RAIN 3 SE OMER 44.02N 83.81W
05/22/2011 M0.51 INCH ARENAC MI TRAINED SPOTTER
0413 PM HAIL 3 SE OMER 44.02N 83.81W
05/22/2011 M0.25 INCH ARENAC MI TRAINED SPOTTER
&&
EVENT NUMBER APX1100384
EVENT NUMBER APX1100385
SWRThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:55 PM EDT | Special Marine Warning | APX | 2 hr | |
| May 22, 9:01 PM EDT | Severe Thunderstorm Warning | APX | Leelanau | 44 min |
| May 22, 10:05 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Cheboygan, Emmet, Otsego | 40 min |
| May 22, 10:46 PM EDT | Special Marine Warning | APX | 59 min | |
| May 22, 11:41 PM EDT | Special Marine Warning | APX | 94 min | |
| May 23, 11:02 AM EDT | Small Craft Advisory | APX | 17 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.